Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Paul C. Eklof and Alan H. Mekler
Title: Almost free modules. Set-theoretic methods
Additional book information: North-Holland, Amsterdam, New York, Oxford, and Tokyo, 1990, 481 pp., US$115.50. ISBN 0-444-88502-1.

References [Enhancements On Off] (What's this?)

  • [1] A. L. S. Corner, Every countable reduced torsion-free ring is an endomorphism ring, Proc. London Math. Soc. (3) 13 (1963), 687–710. MR 0153743
  • [2] Jacques Dixmier, Quelques propriétés des groupes abéliens localement compacts, Bull. Sci. Math. (2) 81 (1957), 38–48 (French). MR 0097457
  • [3] Manfred Dugas and Rüdiger Göbel, Every cotorsion-free ring is an endomorphism ring, Proc. London Math. Soc. (3) 45 (1982), no. 2, 319–336. MR 670040, 10.1112/plms/s3-45.2.319
  • [4] A. Ehrenfeucht, On a problem of J. H. C. Whitehead concerning Abelian groups, Bull. Acad. Polon. Sci. Cl. III. 3 (1955), 127–128. MR 0069163
  • [5] Saharon Shelah, Infinite abelian groups, Whitehead problem and some constructions, Israel J. Math. 18 (1974), 243–256. MR 0357114
  • [6] Saharon Shelah, A combinatorial theorem and endomorphism rings of abelian groups. II, Abelian groups and modules (Udine, 1984) CISM Courses and Lectures, vol. 287, Springer, Vienna, 1984, pp. 37–86. MR 789808
  • [7] Karl Stein, Analytische Funktionen mehrerer komplexer Veränderlichen zu vorgegebenen Periodizitätsmoduln und das zweite Cousinsche Problem, Math. Ann. 123 (1951), 201–222 (German). MR 0043219

Review Information:

Reviewer: Laszlo Fuchs
Journal: Bull. Amer. Math. Soc. 28 (1993), 141-144
DOI: https://doi.org/10.1090/S0273-0979-1993-00333-1